# SDR 2012FA0000101

- Difficulty date: January 23, 2012
- Submitted: February 9, 2012
- Operation: General aviation
- Aircraft: HACID
- Make and model: Cirrus SR22
- Aircraft serial: 223214
- Aircraft time: 673 hours, 209 cycles
- Engine: Cont IO550N
- Engine time: 673 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Condition: Failed
- Location: Magneto
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CREW REPORTED SEVERE ENGINE VIBRATION AND EGT RAISED AT THE SAME TIME IN CYLINDER NR 3.  QUICK INSPECTION ON GROUND REVEALED THAT RT MAGNETO IS INOPERATIVE.  OPERATOR DECIDED TO REPLACE MAGNETO WITH A BRAND NEW ONE.  AFTER REPLACEMENT WAS ACCOMPLISHED, PERFORMED A CYLINDERS DIFFERENTIAL COMPRESSION CHECK, & SPARK PLUG CHECK.  DURING THIS ADDITIONAL INVESTIGATION, FOUND CYLINDER NR 3 UPPER SPARK PLUG`S CERAMIC WAS BROKEN & IT WAS REPLACED.  DURING TEST-FLIGHT,  CLIMBED TO FL180, EVERYTHING REPORTED NORMAL.  DURING THE DISASSEMBLY OF THE MAGNETO, FOUND DISTRIBUTOR GEAR FAILED.   MAGNETO REPLACED, SPARK PLUGS REPLACED TO MASSIVE TYPE.
